What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 14, 3:32 PM CST, 4 hours 38 minutes earlier.
Area forecast discussion, Jun 14, 3:32 PM CST, 4 hours 38 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
432 PM CDT Thu Jun 14 2018
.UPDATE...
Issued at 431 PM CDT Thu Jun 14 2018
Updated Aviation discussion for 00Z TAF Issuance.
&&
.SHORT TERM...(Tonight through Sunday night) Issued at 300 PM CDT
Thu Jun 14 2018
Main forecast story in the short term lies with the building heat
as we head toward and into the weekend. Large scale mid/upper
level ridge will align itself along much of the MS and lower OH
River Valleys during most of the short term. Surface dew points in
the 70-75 range will combine with afternoon temps into the
lower/mid 90s to produce heat index values from 100 to 104 some
areas on Friday, esp se MO/far sw IL/far wrn KY. Heat indices from
100 to 105 will then spread farther n/e across the forecast area
on Saturday and Sunday. It appears that heat advisories will
probably be needed over the weekend as many should be headed out
of doors with the low/no precip forecast in place. In addition, it
is quite early in the season for this type of heat, and many folk
may not be quite acclimated to such heat yet.
.LONG TERM...(Monday through Thursday)
Issued at 300 PM CDT Thu Jun 14 2018
The upper ridge should begin to break down and sink to the south
into the Gulf states region early next week. This should ease the
main heat wave in our area, and will bring our forecast region
closer to the mid level westerlies. The flow may become a bit
more nwly with time as a H50 ridge builds in over the nrn Plains
once the remnants of "Bud" make their way through that region.
This should allow for a sfc front to work its way south
toward/possibly into the region by the mid week time frame and
bring our next decent shot at at least some sct
shower/thunderstorm activity.
&&
.AVIATION...
Issued at 431 PM CDT Thu Jun 14 2018
Latest HRRR carries scntl MO convection and potentially impacts
KCGI/KPAH terminals later this evening. However, we'll monitor
trends as HRRR has handled overall well but been a little overdone
on its radar coverage/solutions. Patchy fog is possible again late
tonight all sites, with daytime cu potential in low VFR range for
tmrw.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
Hazardous weather outlook, Jun 14, 2:19 PM CST, 5 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
319 PM CDT Thu Jun 14 2018
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-152030-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
319 PM CDT Thu Jun 14 2018
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Heat indices will peak around 100 degrees over southeast Missouri,
far west Kentucky and the southern tip of Illinois on Friday. It
will be even hotter over the weekend, with maximum heat index
values 100 to 105 degrees across the entire four state area.
There is a chance of thunderstorms next Monday through Wednesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation should not be needed.
In the hours before
Special weather statement, Jun 14, 2:38 PM CST, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
338 PM CDT Thu Jun 14 2018
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-150930-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF MOUNT VERNON, FAIRFIELD, ALBION,
MOUNT CARMEL, PINCKNEYVILLE, WEST FRANKFORT, MCLEANSBORO, CARMI,
CARBONDALE, MURPHYSBORO, HERRIN, HARRISBURG, SHAWNEETOWN,
JONESBORO, VIENNA, GOLCONDA, ELIZABETHTOWN, CAIRO, MOUND CITY,
METROPOLIS, FORT BRANCH, PETERSBURG, POSEYVILLE, EVANSVILLE,
BOONVILLE, ROCKPORT, HICKMAN, CLINTON, BARDWELL, WICKLIFFE,
PADUCAH, MAYFIELD, SMITHLAND, BENTON, MURRAY, MARION, EDDYVILLE,
CADIZ, PRINCETON, MORGANFIELD, DIXON, MADISONVILLE, HOPKINSVILLE,
HENDERSON, OWENSBORO, CALHOUN, GREENVILLE, ELKTON, PERRYVILLE,
MARBLE HILL, CAPE GIRARDEAU, JACKSON, PIEDMONT, VAN BUREN,
DONIPHAN, POPLAR BLUFF, BLOOMFIELD, SIKESTON, CHARLESTON,
AND NEW MADRID
338 PM CDT Thu Jun 14 2018
...Heat Index Readings to Surge this Weekend...
Temperatures in the lower and mid 90s this weekend will combine
with very humid conditions to push afternoon heat indices up into
the 100 to 105 range at many locations across the quad state
region. Heat index reading over 100 are likely to be present for
several hours both days. Consequently, heat advisories may be
required in future forecasts.
Though the high heat and humidity will not be as widespread on
Friday, several locations in southeast Missouri, far western
Kentucky and southwest Illinois will once again experience
afternoon heat indices up around 100 degrees or so.
Those with outdoor activities Friday, and especially this weekend,
should plan to wear light-weight and light-colored clothing if
possible. Take frequent breaks from the heat in the shade or
preferably an air conditioned location. Remember to bring along
and drink plenty of non-alcoholic beverages. Make sure pets have
adequate shade and fresh water.
&&
LAT...LON 3763 8695 3755 8705 3747 8711 3748 8713
3746 8711 3738 8710 3736 8713 3734 8714
3732 8711 3737 8708 3737 8704 3732 8699
3729 8698 3727 8755 3776 8765 3775 8692
3763 8691
TIME...MOT...LOC 0351Z 345DEG 17KT 3760 8727
MEFFERTSpecial weather statement, Jun 14, 3:40 PM CST, 4 hours 30 minutes before
Special Weather Statement
National Weather Service Paducah KY
440 PM CDT THU JUN 14 2018
MOZ110>112-114-142230-
Stoddard MO-New Madrid MO-Scott MO-Mississippi MO-
440 PM CDT THU JUN 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MISSISSIPPI...SOUTH
CENTRAL SCOTT...NORTHEASTERN NEW MADRID AND EAST CENTRAL STODDARD
COUNTIES UNTIL 530 PM CDT...
At 439 PM CDT, Doppler radar was tracking a strong thunderstorm near
Morehouse, or near Sikeston, with little discernable movement.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Sikeston, Miner, Morehouse, Matthews, Canalou and Farrenburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3668 8972 3692 8982 3694 8947 3669 8936
TIME...MOT...LOC 2139Z 112DEG 5KT 3684 8963
07
Special weather statement, Jun 14, 5:08 PM CST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
608 PM CDT Thu Jun 14 2018
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-151000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF MOUNT VERNON, FAIRFIELD, ALBION,
MOUNT CARMEL, PINCKNEYVILLE, WEST FRANKFORT, MCLEANSBORO, CARMI,
CARBONDALE, MURPHYSBORO, HERRIN, HARRISBURG, SHAWNEETOWN,
JONESBORO, VIENNA, GOLCONDA, ELIZABETHTOWN, CAIRO, MOUND CITY,
METROPOLIS, FORT BRANCH, PETERSBURG, POSEYVILLE, EVANSVILLE,
BOONVILLE, ROCKPORT, HICKMAN, CLINTON, BARDWELL, WICKLIFFE,
PADUCAH, MAYFIELD, SMITHLAND, BENTON, MURRAY, MARION, EDDYVILLE,
CADIZ, PRINCETON, MORGANFIELD, DIXON, MADISONVILLE, HOPKINSVILLE,
HENDERSON, OWENSBORO, CALHOUN, GREENVILLE, ELKTON, PERRYVILLE,
MARBLE HILL, CAPE GIRARDEAU, JACKSON, PIEDMONT, VAN BUREN,
DONIPHAN, POPLAR BLUFF, BLOOMFIELD, SIKESTON, CHARLESTON,
AND NEW MADRID
608 PM CDT Thu Jun 14 2018
...Heat Index Readings to Surge this Weekend...
Temperatures in the lower and mid 90s this weekend will combine
with very humid conditions to push afternoon heat indices up into
the 100 to 105 range at many locations across the quad state
region. Heat index reading over 100 are likely to be present for
several hours both days. Consequently, heat advisories may be
required in future forecasts.
Though the high heat and humidity will not be as widespread on
Friday, several locations in southeast Missouri, far western
Kentucky and southwest Illinois will once again experience
afternoon heat indices up around 100 degrees or so.
Those with outdoor activities Friday, and especially this weekend,
should plan to wear light-weight and light-colored clothing if
possible. Take frequent breaks from the heat in the shade or
preferably an air conditioned location. Remember to bring along
and drink plenty of non-alcoholic beverages. Make sure pets have
adequate shade and fresh water.
&&
Special weather statement, Jun 14, 7:19 PM CST, 51 minutes before
Special Weather Statement
National Weather Service Paducah KY
819 PM CDT THU JUN 14 2018
MOZ076-086-100-150200-
Wayne MO-Bollinger MO-Perry MO-
819 PM CDT THU JUN 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR BOLLINGER...SOUTHWESTERN PERRY
AND NORTHEASTERN WAYNE COUNTIES UNTIL 900 PM CDT...
At 818 PM CDT, Doppler radar was tracking strong thunderstorms over
Patton, or 12 miles northwest of Marble Hill, moving southeast at 25
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Marble Hill, Patton, Alliance, Cascade, Leopold, Grassy,
Sedgewickville, Zalma and Glenallen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3732 9030 3732 9014 3761 9014 3762 8980
3760 8981 3760 8986 3713 8987 3713 8996
3705 8996 3706 8999 3704 9000 3704 9015
3705 9043
TIME...MOT...LOC 0118Z 313DEG 20KT 3745 9009
07Special weather statement, Jun 14, 7:40 PM CST, 30 minutes before
Special Weather Statement
National Weather Service Paducah KY
840 PM CDT THU JUN 14 2018
MOZ087-110-111-150245-
Stoddard MO-Cape Girardeau MO-Scott MO-
840 PM CDT THU JUN 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR SCOTT...NORTHERN STODDARD AND
CAPE GIRARDEAU COUNTIES UNTIL 945 PM CDT...
At 840 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Millersville to near Grassy. Movement was
southeast at 25 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Cape Girardeau, Sikeston, Jackson, Scott City, Chaffee, Advance,
Oran, Miner, Benton, Bollinger Mill State Historic Site, Trail Of
Tears State Park, Puxico, Morley, Kelso, Bell City, Delta,
Gordonville, Dutchtown, Millersville and Hay-Wood City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3692 9026 3701 9015 3704 9015 3705 8996
3713 8996 3713 8987 3760 8986 3758 8968
3760 8960 3758 8959 3756 8952 3750 8950
3740 8942 3735 8943 3734 8948 3729 8952
3725 8949 3725 8946 3689 8951
TIME...MOT...LOC 0140Z 308DEG 20KT 3746 8989 3720 9015
07Special weather statement, Jun 14, 8:00 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Paducah KY
900 PM CDT THU JUN 14 2018
MOZ086-100-150230-
Wayne MO-Bollinger MO-
900 PM CDT THU JUN 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR BOLLINGER AND NORTHEASTERN WAYNE
COUNTIES UNTIL 930 PM CDT...
At 900 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bollinger Mill State Historic Site to 8
miles west of Advance. Movement was southeast at 25 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Marble Hill, Leopold, Grassy, Zalma and Glenallen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3704 9027 3730 9024 3732 9021 3731 9015
3735 9014 3748 8986 3713 8987 3713 8996
3705 8996
TIME...MOT...LOC 0200Z 338DEG 23KT 3734 8989 3707 9006
07